Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 403, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 1, 2006, 6:34 PM CDT for Yalobusha County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 1, 2006, 7:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Yalobusha County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:24 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 3:24 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 324 PM CDT THU JUN 1 2006 .DISCUSSION...20Z SURFACE ANALYSIS PLACES A WEAK SURFACE COLD FRONT ALONG I-44 FROM ST LOUIS TO OKLAHOMA CITY. VISIBLE SATELLITE/WSR-88D TRENDS SHOW SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT IN THE WARM AND MOIST UNSTABLE AIR MASS ACROSS THE LOWER MISSISSIPPI VALLEY. MAIN CONCERNS THIS FORECAST PACKAGE IS CONVECTIVE POTENTIAL THROUGH FRIDAY. TONIGHT...COLD FRONT WILL BEGIN TO MOVE ACROSS THE MID SOUTH TONIGHT. ANY ONGOING CONVECTION SHOULD BEGIN TO DIMINISH IN INTENSITY A BIT ACROSS THE MID SOUTH WITH THE LOSS OF DAYTIME HEATING. 700-500 MB LAYER MID LEVEL LAPSE RATES WILL REMAIN WEAK AROUND 6 C/KM ALONG WITH MID/UPPER LEVEL FORCING REMAINING FURTHER NORTH ACROSS THE OHIO VALLEY. AS A RESULT...THINK THAT MOST IF NOT ALL STORMS SHOULD REMAIN BELOW SEVERE LIMITS WITH INSTABILITY DECREASING AS THE NIGHT PROGRESSES. BASED ON CURRENT CONVECTIVE TRENDS WILL GO WITH SCATTERED POPS FOR THE EVENING HOURS WITH CHANCES TAPERING OFF A BIT AFTER MIDNIGHT. FRIDAY...A WEAK COLD FRONT WITH A TRAILING UPPER LEVEL TROUGH WILL SLIDE THROUGH THE MID SOUTH DURING THE DAY ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE DAY WITH THE MOIST AND UNSTABLE ATMOSPHERE IN PLACE AND A SURFACE/UPPER LEVEL BOUNDARY PROVIDING A LIFTING MECHANISM FOR ANY CONVECTION. EVEN WITH MUCAPES AROUND 3000 J/KG AND LI/S AROUND -3...WEAK MID 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6 C/KM AND WEAK WINDS ALOFT SHOULD KEEP MOST IF NOT ALL THUNDERSTORMS JUST BELOW SEVERE LIMITS. FRIDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE WILL BEGIN TO BUILD BACK IN ACROSS THE FORECAST AREA. TEMPERATURES WILL BE AT OR JUST SLIGHTLY BELOW CLIMATOLOGICAL NORMAL VALUES FOR JUNE WITH 850 MB TEMPERATURES AROUND 13C SUPPORTING TEMPERATURES IN THE LOW/MIDDLE 80S. MONDAY THROUGH THURSDAY...LONG RANGE UPPER AIR PATTERN ACROSS NORTH AMERICA WILL FEATURE A BLOCKING RIDGE ACROSS THE WESTERN UNITED STATES AND A TROUGH ACROSS THE EAST HALF OF THE COUNTRY. LATEST 00Z GFS/EUROPEAN RUN STILL ADVERTISING BLOCKING RIDGE TRYING TO TRANSLATE EAST LATE IN THE PERIOD. HOWEVER...AN UPPER LEVEL CANADIAN LOW MAY DIVE INTO THE OHIO VALLEY KEEPING THE MID SOUTH IN NORTHWEST FLOW ALOFT. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY AND WEDNESDAY NIGHT AND KEEP POPS OUT ELSEWHERE IN THE LONG RANGE FORECAST. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 1, 3:42 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CDT THU JUN 1 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 PM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL BEGIN TO APPROACH THE MID SOUTH TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT. A THUNDERSTORM OR TWO MAY BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH...AND UP TO QUARTER SIZE HAIL AS THE SEVERE WEATHER THREATS DURING THE EVENING HOURS. IN ADDITION...SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT WILL LINGER ACROSS NORTHEAST MISSISSIPPI ON FRIDAY. SOME STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 1, 12:57 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1257 PM CDT THU JUN 1 2006 ARZ026-027-011830- CRAIGHEAD AR-POINSETT AR- 1257 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF GREENFIELD AT 1257 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED DUE TO THE OCCURRENCE OF DANGEROUS LIGHTNING. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 1:00 PM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 100 PM CDT THU JUN 1 2006 ARZ036-011820- CRITTENDEN AR- 100 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TURRELL AT 100 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED DUE TO THE OCCURRENCE OF DANGEROUS LIGHTNING. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF TURRELL...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 1:35 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 135 PM CDT THU JUN 1 2006 ARZ026-011900- CRAIGHEAD AR- 135 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BAY AT 135 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY... BROOKLAND...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 2:04 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 204 PM CDT THU JUN 1 2006 ARZ028-TNZ048-011930- MISSISSIPPI AR-LAUDERDALE TN- 204 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE AND MISSISSIPPI COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF WILSON AT 204 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE STORM HAS PASSED. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING THE CITY OF WILSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 5:55 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 555 PM CDT THU JUN 1 2006 MSZ021-012330- YALOBUSHA MS- 555 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...YALOBUSHA COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF SCOBEY AT 555 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 6:08 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 608 PM CDT THU JUN 1 2006 MSZ016-017-024-012345- LEE MS-ITAWAMBA MS-MONROE MS- 608 PM CDT THU JUN 1 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA...LEE AND MONROE COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER NETTLETON AT 608 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING THE CITY OF NETTLETON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Monroe | 32 min |
| Jun 1, 6:21 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 24 min |
| Jun 1, 6:46 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.